4 doctors weighed in:

Is it okay to have severe pain at the injection site of a lumbar puncture followed by leg weakness?

4 doctors weighed in
Dr. Julian Bragg
Neurology
2 doctors agree

In brief: No, get evaluated

While the symptoms you describe may simply be a result of nerve root irritation, they may represent a hematoma- bleeding from the lumbar puncture site can put pressure on the nerve root or the spine itself.
This can be extremely dangerous, and you should definitely get checked to rule out the possibility.

In brief: No, get evaluated

While the symptoms you describe may simply be a result of nerve root irritation, they may represent a hematoma- bleeding from the lumbar puncture site can put pressure on the nerve root or the spine itself.
This can be extremely dangerous, and you should definitely get checked to rule out the possibility.
Dr. Julian Bragg
Dr. Julian Bragg
Thank
Dr. Thomas Dowling
Orthopedic Surgery - Spine

In brief: Not typical but

The injection may have been more of a spinal rather than an epidural giving you pain and the weakness or it could be a bleed (epidural hematoma) or a coincidental progression of the disc herniation .
In any case, you need to be evaluated by your physician and may need a MRI if the symptoms are not improving.

In brief: Not typical but

The injection may have been more of a spinal rather than an epidural giving you pain and the weakness or it could be a bleed (epidural hematoma) or a coincidental progression of the disc herniation .
In any case, you need to be evaluated by your physician and may need a MRI if the symptoms are not improving.
Dr. Thomas Dowling
Dr. Thomas Dowling
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors